MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Codes Connection Problem (2900); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis, however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to the second of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report # 3005099803-2020-04869 for the auriga xl 4007 console.It was reported to boston scientific corporation on september 24, 2020 that an auriga xl 4007 laser console, and a light-rail single use 600um laser fiber were used in a procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the laser fiber was working fine to cut soft tissue but suddenly the laser console alerted error 1010-please connect fiber.The laser fiber was unplugged and plugged back in.In the beginning, everything worked, and then halfway through the case, it showed the same error message.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 3191 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results: the returned lighttrail single use 600um laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 310.4 cm from the tip of the connector to the end of the exposed glass tip.The exposed glass tip measured 4 mm and appeared degraded.Examination under magnification confirmed the pattern on the tip was consistent with normal degradation.Fibers are consumable and meant to degrade with use.The fiber was tested on the laser console, which read "fiber may not be used anymore.Please connect new fiber," indicating the console successfully identified the fiber rfid and the fiber had previously been used.Light from the sma connector was bright and clear.No other issues with the device were noted.The reported event was not confirmed.The analysis of the returned device revealed that the laser console was able to identify the fiber and identified it had been previously used.Based on all gathered information and the product analysis, the complaint investigation conclusion code selected is no problem detected, as the reported complaint of rfid connection issues was not confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instruction for use (ifu) / product label.
 
Event or Problem Description
Note: this report pertains to the second of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report # 3005099803-2020-04869 for the auriga xl 4007 console and mfr report #3005099803-2020-04875 for the lighttrail single use laser fiber.It was reported to boston scientific corporation on september 24, 2020 that an auriga xl 4007 laser console and a lighttrail single use 600um laser fiber were used in a procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the laser fiber was working fine to cut soft tissue but suddenly the laser console alerted error 1010-please connect fiber.The laser fiber was unplugged and plugged back in.In the beginning, everything worked, and then halfway through the case, it showed the same error message.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10714530
Report Number3005099803-2020-04875
Device Sequence Number3174329
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberM0068F64540
Device Catalogue Number6454
Device Lot Number0025833823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1